MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Nausea (1970); Pain (1994); No Code Available (3191)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -10.5 diopter, in the patient's right eye (od) on (b)(6) 2017.The patient returned the next day, (b)(6) 2017, in pain, nauseous, with a pressure spike (60mmhg) and steamy eye.Another iridotomy was performed and pressure dropped down to 40mmhg.The chamber was shallow, with some angle closure and the surgeon decided to explant the lens the same day.A shorter lens (13.2mm) was implanted but the pressure again spiked and the lens was explanted same day ((b)(6) 2017) - see mdr #2023826-2017-01383.A third lens was not implanted.The lens was discarded.The patient is doing fine.
 
Additional Manufacturer Narrative
(b)(4).Device manufacturer date: it is corrected to 23-dec-2016.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6832459
Report Number2023826-2017-01382
Device Sequence Number1419950
Product Code MTA
UDI-Device Identifier00841542103572
UDI-Public00841542103572
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR